I have a question about exacerbations?

I have COPD and asthma and am 76 years old. I had Dos-Paks on 1/12/18 and 4/23/18. Now, I think I’m having another exacerbation and have asked my primary care doc for advice. Does this seem like a lot of exacerbations? I’ve only known I have COPD since last December. Have had asthma for a number of years. I’m also Type 2 Diabetic, so the Dos-Paks have some unwanted side effects, like higher (but not astronomical) blood glucose and A1c. Thanks!


Community Answers
  • Leon Lebowitz, RRT moderator
    4 months ago

    Hi again, Sue1941. It’s my pleasure. Even though your appointment isn’t until September, your physician has a good system if he is responsive in emails. I know that sort of communication and interaction (between patient and physician) works pretty well. Please do check back and let us know how it all went. Warmly, Leon (site moderator)

  • Leon Lebowitz, RRT moderator
    4 months ago

    Hi Sue1941 and thanks for your post. While we cannot provide medical advice or diagnostics over the internet (for your own safety), your concern certainly warrants a reply. Everyone’s COPD condition is different, that is clear. Some people might feel that frequent exacerbations are an indication that the medication regimen is not working effectively. If YOU feel this way, that you are experiencing too many exacerbations, you may want to discuss this with your prescribing physician. Please do check back and let us know how you’re doing. All the best, Leon (site moderator)

  • sue1941 author
    4 months ago

    Thanks for your consideration, Leon. I’m going to send an email to my specialist at the U of MI. Primary care doc is content to prescribe Dos-Paks, which have always helped so far. My next appt. with the specialist isn’t until Sept., but he’s very good about replying to emails. I did have to start a Dos-Pak today – it’s already helping.

  • Share Your Answer

    Poll